Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Linear combinations of projections in von Neumann algebras


Authors: Stanisław Goldstein and Adam Paszkiewicz
Journal: Proc. Amer. Math. Soc. 116 (1992), 175-183
MSC: Primary 46L10; Secondary 47D25
MathSciNet review: 1094501
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Any operator in a von Neumann algebra is a linear combination of a finite number of projections from the algebra with coefficients from the center of the algebra. Those von Neumann algebras that are the complex linear span of their projections are identified.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10, 47D25

Retrieve articles in all journals with MSC: 46L10, 47D25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1094501-9
PII: S 0002-9939(1992)1094501-9
Article copyright: © Copyright 1992 American Mathematical Society